MAUDE Adverse Event Report: MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Model Number 3548213
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Capsular Contracture (1761)
Date of Event 02/02/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a female patient underwent breast reconstruction revision with a 450cc mentor cpx 4 breast tissue expander on the left breast.Post-operatively, the patient's breast pocket became tight due to previous radio therapy and unspecified surgery and it became contracted over the expander.The expander folder over, was enveloped, and during inflation with a needle, it was reported to have been perforated.As a result, the patient underwent removal and replacement with a 270cc mentor memorygel breast implant (catalog: smpx270 lot: 9493141 sn: (b)(4)) on (b)(6) 2022.
 
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Since no lot number was provided, no manufacturing record evaluation could be performed.Reason for device explant and/or reoperation: capsular contracture, material rupture.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On march 3, 2022, the mentor failure analysis lab received the device for evaluation.Per returned device, mentor became aware that the suspect medical device's lot number was 9425990.A manufacturing record evaluation (mre) was performed for the complaint device.As a result, the manufacturing date and expiration date fields have been updated.The manufacturing record evaluation (mre) was reviewed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.On (b)(6) 2022, the product investigation was completed.Device investigation summary: the product was returned to mentor for evaluation.Mentor conducted a visual inspection, leak testing, and microscopic examination of the returned device.Visual analysis of the returned sample revealed that the medium height te 450cc tissue expander was found to have a tear on the posterior view, measuring approximately 0.4 cm.Leak testing was performed, in accordance with mentor procedures, and no more leak sites were detected during the analysis.As the authorization form for examination was not received the product evaluation lab couldn´t identify a conclusion due to the specific nature of this deflation.The evaluation was limited to non-destructive testing.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Although no conclusion could be reached on the cause of the reported event, the instructions for use contain the following caution: causes of deflation of tissue expanders include but are not limited to the following events: crease fold failure, intraoperative or postoperative trauma, excessive stresses or manipulations as may occur during normal, daily routines including customary and purposeful trauma such as that which can occur during vigorous exercise, athletics, etc.Mentor concluded that the capsular contracture in the patient´s breast was the result of the body´s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.

Brand Name
MENTOR CPX 4 BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
gabriel alfageme
3041 skyway circle north
irving, TX 75038
9497898687
MDR Report Key13595870
Report Number1645337-2022-02010
Device Sequence Number19325262
Product Code LCJ
UDI-Device Identifier00081317006541
UDI-Public00081317006541
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/09/2024
Device Model Number3548213
Device Catalogue Number3548213
Device Lot Number9425990
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/01/2022
Supplement Date Received by Manufacturer03/03/2022
Initial Report FDA Received Date02/24/2022
Supplement Report FDA Received Date03/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale